Bilateral Visual Loss in a Patient with Chronic Myelogenous Leukemia after Initiation of Imatinib Therapy

Amel A El Naggar Ahmed Shama
2013 Journal of Leukemia  
Objective and importance: Imatinib-the principle treatment currently available for chronic myeloid leukemia (CML)-may be implicated in neovascular glaucoma (NVG) pathogenesis. Clinical presentation: A 64 year old diabetic female develops CML and receives imatinib treatment develops aggressive bilateral neovascular glaucoma within 1 month of initiation of treatment. The left eye is lost and the right eye was hardly salvaged through panretinal photocoagulation and substitution of imatinib therapy
more » ... of imatinib therapy to desatinib therapy. Intervention: Systemic imatinib therapy for CML. Conclusion: Imatinib may be implicated in the causation of NVG in CML patients, who should thus receive regular thorough ophthalmic evaluation as long as imatinib therapy continues.
doi:10.4172/2329-6917.1000119 fatcat:imrmmleghfc2xdaafq5vuxwqme